Create Account | Sign In: Author or Forum

 
 
News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter    
 

 Headlines:

 

Category: Family Medicine | Geriatrics | Internal Medicine | Nursing | Pharmacy | Urology | Journal

Back to Journal Articles

Hair Loss Drug Shows Long-Term Sexual Side Effects

Last Updated: July 23, 2012.

 

In most patients, finasteride-associated sexual dysfunction persists, even after drug discontinuation

Share |

Comments: (0)

Tell-a-Friend

 

  Related
 
For men with finasteride-associated side effects, sexual dysfunction may persist for months or years, even after discontinuation of the drug, according to a study published online July 12 in The Journal of Sexual Medicine.

MONDAY, July 23 (HealthDay News) -- For men with finasteride-associated side effects, sexual dysfunction may persist for months or years, even after discontinuation of the drug, according to a study published online July 12 in The Journal of Sexual Medicine.

Michael S. Irwig, M.D., of George Washington University in Washington, D.C., conducted a prospective study involving 54 young men (mean age, 26 years) with persistent finasteride-associated side effects to examine whether the persistent sexual side effects resolve or endure over time. The Arizona Sexual Experience Scale (ASEX) was used to measure sexual dysfunction.

The author noted a participation rate of 81 percent. At reassessment (mean 14 months), persistent side effects were still present in 96 percent of participants, and 89 percent met the definition for sexual dysfunction according to the ASEX criteria. Changes in the scores of sexual dysfunction were not affected by the length of finasteride use or the duration of the sexual side effects.

"Men who developed persistent sexual and other side effects lasting for at least three months after discontinuing finasteride continue to have a high prevalence of sexual dysfunction for subsequent months or years," the author writes. "It is recommended that prescribers of finasteride, as well as potential users, be aware of the potential serious long-term risks of a medication used for a cosmetic purpose."

Abstract
Full Text (subscription or payment may be required)

Copyright © 2012 HealthDay. All rights reserved.


Previous: Many Adults With Diabetes Have No Insurance Coverage Next: Genetic Evidence Identified for Role of IDO in Tumorigenesis

Reader comments on this article are listed below. Review our comments policy.


Submit your opinion:

Name:

Email:

Location:

URL:

Remember my personal information

Notify me of follow-up comments?

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Useful Sites
MediLexicon
  Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us
Copyright © 2001-2014
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME | Conferences

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.